MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21640
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 additional information was received where the physician stated that they were concerned that the bend in the pigtail would adversely impact stent drainage.Further information confirmed "an alligator forceps was used to remove the stent from the patients body." 1 x zso-10-12 device is expected to be returned to cirl for evaluation.A lab evaluation will be held once the device is returned.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.It may be noted that according to the instructions for use the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Prior to distribution, all zso-10-12 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The user found the stent bent at pigtail part after they had finished procedure, so they removed plastic stent out of the body.Additional information received: the physician was concerned the bend in the pigtail would adversely impact stent drainage.Clinical input received: the kinked stent had to be removed from the patient's common bile duct as the kinked stent has the potential to block the biliary drainage which could lead to a serious injury (including but not restricted to cholangitis and pancreatitis, etc.).
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 this follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The customer reported the following complaint issue "they found the bent at pigtail part after they had finished procedure, so they removed plastic stent out of endoscope." additional information was received where the physician stated that they were concerned that the bend in the pigtail would adversely impact stent drainage.Further information confirmed "an alligator forceps was used to remove the stent from the patients body." 1 x zso-10-12 device of lot c1234895 was returned to cirl for evaluation.Upon evaluation, the stent was found to be kinked at porthole 4 from the duodenal end.There was no side or back wall damage observed.It was noted that the stent would not have left the manufacturing facility in a damaged state.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.It may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1234895 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1234895; upon review of complaints this failure mode has not occurred previously with this lot # c1234895.Prior to distribution, all zso-10-12 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6720798
Report Number3001845648-2017-00286
Device Sequence Number1464987
Product Code FGE
UDI-Device Identifier00827002216402
UDI-Public(01)00827002216402(17)190523(10)C1234895
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG21640
Device Catalogue NumberZSO-10-12
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;